Inventiones mathematicae

, Volume 69, Issue 3, pp 375–392 | Cite as

On the entropy of the geodesic flow in manifolds without conjugate points

  • A. Freire
  • R. Mañé


Entropy Manifold Conjugate Point Geodesic Flow 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Avez, A.: Variétés riemanniennes sans points focaux. C.R. Acad. Sci. Paris, Ser A-B270, A188-A191 (1970)Google Scholar
  2. 2.
    Dinaburg, E.I.: On the relations among various entropy characteristics of dynamical systems. Math. USSR Izv.5, 337–388 (1971)Google Scholar
  3. 3.
    Eberlein, P.: When is a geodesic flow of Anosov type? I. J. Differential Geometry8, 437–463 (1973)Google Scholar
  4. 4.
    Green, L.A.: A theorem of E. Hopf. Michigan Math. J.5, 31–34 (1958)Google Scholar
  5. 5.
    Katok, A.: Entropy and closed geodesics. Ergodic Theory and Dynamical Systems in press (1982)Google Scholar
  6. 6.
    Klingeberg, W.: Riemannian manifolds with geodesic flows of Anosov type. Ann. Math.99, 1–13 (1974)Google Scholar
  7. 7.
    Manning, A.: Topological entropy for geodesic flows. Ann. Math.110, 567–573 (1979)Google Scholar
  8. 8.
    Manning, A.: Curvature bounds for the entropy of the geodesic flow on a surface. J. of the London Math. Soc.24, 351–358 (1981)Google Scholar
  9. 9.
    Margulis, G.A.: Applications of ergodic theory to the investigation of manifolds of negative curvature. Funct. Anal. Appl.3, 335–336 (1969)Google Scholar
  10. 10.
    Milnor, J.: A note on curvature and fundamental group. J. Differential Geometry2, 1–17 (1968)Google Scholar
  11. 11.
    Oseledec, V.I.: A multiplicative ergodic theorem. Tras. Moscow Math. Soc.19, 197–231 (1968)Google Scholar
  12. 12.
    Pesin, Ya.: Lyapounov characteristic exponents and smooth ergotid theory. Usp. Math. Nauk32-4, 55–111 (1977)Google Scholar
  13. 13.
    Pesin, Ya.: Equations for the entropy of a geodesic flow on a compact Riemannian manifold without conjugate points. Notes in Mathematics24, 796–805 (1978)Google Scholar
  14. 14.
    Przytycki, F.: An Upper Estimation for Topological Entropy of Diffeomorphisms. Inventiones math.59, 205–213 (1980)Google Scholar
  15. 15.
    Ruelle, D.: An inequality for the entropy of differentiable maps. Bol. Soc. Bras. Mat.9, 83–87 (1978)Google Scholar
  16. 16.
    Sacksteder, R., Shub, M.: Entropy of a differentiable map. Advances in Mathematics28, 181–185 (1978)Google Scholar
  17. 17.
    Sarnak, P.: Entropy estimates for geodesic flows, Thesis, Stanford UniversityGoogle Scholar

Copyright information

© Springer-Verlag 1982

Authors and Affiliations

  • A. Freire
    • 1
  • R. Mañé
    • 1
  1. 1.Pura e AplicadaInstitute de MatematicaRio de JaneiroBrasilien

Personalised recommendations